Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Having red spots on face, irritation and itchy. Put Neosporin. Test for Herpes simples came negative. Suggest

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Could you tell me what this irritation to the right hand side of my mouth is? I was rubbing my face the other day from an itch and when I look in the mirror later, I had four red dots that made a line. It feels similar to razor burn.

I was tested for herpes simplex 1 and 2 a couple of weeks ago and am negative for both. I am unsure if that information is helpful but I just thought I would include it. The bumps are not raised above the skin it seems. I do feel a certain constant slight burning though.

These bumps more seem like a scratch or something that created a perfect line of several small lesions. They do not hurt to touch and are flat with the skin. I put some antibiotic cream (Neosporin) on and the redness significantly went down. I have also uploaded one more photo from today 24 hours after the original 2 photos. The day 2 photo is entitled Mouth Bump.jpg

Thank you kindly.
Posted Mon, 8 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

thanks for the in depth description. What stands out fundamentally is that the lesions are infectious and of probable bacterial origin. Neosporin is an antibiotic but not very adapted for mouth saprophytic bacterial infections. The most appropriate would have been drugs with an Amoxicilline Base or Erythromycine for at least seven days. Using oral antiseptics could help enhance rapid regeneration and healing of the lesions.

It would be very unusual for the lesions you describe to be Herpes lesions, you should certainly not be worried in that respect. Herpes lesions are generally very inflammatory, painful, evolving to attain rapidly other regions and usually form reddish or erythematous ulcerations in the mouth.

My suggestion is Taking a drug based on Amoxicilline/Clavulinic acid or Erythromycine and using standard oral antiseptic drugs. Consulting a physician if these symptoms persist could be of great help.

best regards and do not hesitate asking further questions if need be.

Bain LE, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor